HOME > Table of Contents and Abstracts > Vol. 60, No. 2
Tohoku Mathematical Journal
SECOND SERIES VOL. 60, NO. 2
|Tohoku Math. J.|
60 (2008), 253-265
MAXIMAL SLICES IN ANTI-DE SITTER SPACES
Zhenyang Li and Yuguang Shi
(Received October 2, 2006, revised September 18, 2007)
We prove the existence of maximal slices in anti-de Sitter spaces (ADS spaces) with small boundary data at spatial infinity. The main argument is carried out by implicit function theorem. We also get a necessary and sufficient condition for the boundary behavior of totally geodesic slices in ADS spaces. Moreover, we show that any isometric and maximal embedding of hyperbolic spaces into ADS spaces must be totally geodesic. Combined with this, we see that most of maximal slices obtained in this paper are not isometric to hyperbolic spaces, which implies that the Bernstein Theorem in ADS space fails.
2000 Mathematics Subject Classification.
Primary 53C50; Secondary 58J32.
Key words and phrases.
Maximal slice, anti-de Sitter space, hyperbolic space.
To the top of this page
Back to the Contents